Low-Dose Quetiapine-Induced Syndrome of Inappropriate Antidiuretic Hormone in a Patient with Traumatic Brain Syndrome
Sang-GU Kang 1, Seo-Hyeon Choi 1, Hee-Yeon Kim 1, Hye-Young Kim 1, Jae-Nam Bae 1, Jung-Sub Lee 1, Won-Hyouung Kim 1*
Department of Psychiatry, Inha University Hospital, Incheon, Korea
Received: April 30, 2018; Revised: July 17, 2018; Accepted: August 8, 2018; Published online: August 8, 2018.
© The Korean College of Neuropsychopharmacology. All rights reserved.

Abstract
Inappropriate antidiuretic hormone (SIADH) syndrome is characterized by hyponatremia, low serum osmolality, and clinical euvolemia in the absence of diuretic medication. And the causes of SIADH are various, antipsychotic agents and traumatic brain injury (TBI) are well known. Quetiapine is often chosen to manage the maladaptive behavior of patients with post-TBI. Although a previous study reported that quetiapine doses ranging from 25 to 300mg were effective and tolerable, the symptoms of patient might be aggravated.
The symptoms of TBI such as nausea, malaise, headache, lethargy, and mild cognitive deficits are similar with those of SIADH. so the differentiation between SIADH and TBI may be difficult. Thispaper reports a case of SIADH in a patient with a traumatic brain injury after using a small dose of 25-50mg quetiapine.
Keywords: Syndrome of inappropriate antidiuretic hormone, Traumatic brain injury, Quetiapine


e-submission

Archives